MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A28-28/C75V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and two infrarenal aortic extensions.At the completion of the implant procedure there was an endoleak remaining.The observed leak was diagnosed as a potential type 3b endoleak of the infrarenal aortic extension or a type 2 endoleak.The patient has not had a secondary procedure and has not been scheduled for a secondary procedure at this time.There have been no additional adverse events reported for this patient and the patient is reported to be doing well post procedure.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical evaluation was able to confirm an unknown endoleak coming from the proximal extension.The imaging received showed the proximal leak prior to the second proximal extension being implanted.It is unknown if the leak was resolved after the placement of the second proximal aortic extension.The most likely cause of the unknown endoleak could not be determined with the imaging provided.An endoleak was seen in the proximal left lateral aspect of the graft, but the source of the leak could not be identified.Devices remain implanted in the patient and were not returned for further investigation.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6840189
Report Number2031527-2017-00441
Device Sequence Number637539
Product Code MIH
UDI-Device Identifier00818009013514
UDI-Public(01)00818009013514(17)200602
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2020
Device Model NumberA28-28/C75V
Device Lot Number1699952-012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR